Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 


A $ B_p$ condition for the strong maximal function

Authors: Liguang Liu and Teresa Luque
Journal: Trans. Amer. Math. Soc. 366 (2014), 5707-5726
MSC (2010): Primary 42B20, 42B25; Secondary 47B38
Published electronically: June 10, 2014
MathSciNet review: 3256181
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A strong version of the Orlicz maximal operator is introduced and a natural $ B_p$ condition for the rectangle case is defined to characterize its boundedness. This fact led us to describe a sufficient condition for the two weight inequalities of the strong maximal function in terms of power and logarithmic bumps. Results for the multilinear version of this operator and for other multi(sub)linear maximal functions associated with bases of open sets are also studied.

References [Enhancements On Off] (What's this?)

  • [1] Richard J. Bagby, Maximal functions and rearrangements: some new proofs, Indiana Univ. Math. J. 32 (1983), no. 6, 879-891. MR 721570 (86f:42010),
  • [2] Antonio Cordoba, On the Vitali covering properties of a differentiation basis, Studia Math. 57 (1976), no. 1, 91-95. MR 0419714 (54 #7732)
  • [3] A. Cordoba and R. Fefferman, A geometric proof of the strong maximal theorem, Ann. of Math. (2) 102 (1975), no. 1, 95-100. MR 0379785 (52 #690)
  • [4] D. Cruz-Uribe and A. Fiorenza, The $ A_\infty $ property for Young functions and weighted norm inequalities, Houston J. Math. 28 (2002), no. 1, 169-182. MR 1876947 (2002j:42022)
  • [5] D. Cruz-Uribe, J. M. Martell, and C. Pérez, Sharp two-weight inequalities for singular integrals, with applications to the Hilbert transform and the Sarason conjecture, Adv. Math. 216 (2007), no. 2, 647-676. MR 2351373 (2008k:42029),
  • [6] David V. Cruz-Uribe, José Maria Martell, and Carlos Pérez, Weights, extrapolation and the theory of Rubio de Francia, Operator Theory: Advances and Applications, vol. 215, Birkhäuser/Springer Basel AG, Basel, 2011. MR 2797562 (2012f:42001)
  • [7] David Cruz-Uribe, José María Martell, and Carlos Pérez, Sharp weighted estimates for classical operators, Adv. Math. 229 (2012), no. 1, 408-441. MR 2854179 (2012k:42020),
  • [8] D. Cruz-Uribe, A. Reznikov and A. Volberg, Logarithmic bump conditions and the two-weight boundedness of Calderón-Zygmund operators, preprint. Available at http://arxiv. org/asb/1112.0676.
  • [9] S.-Y. A. Chang, J. M. Wilson, and T. H. Wolff, Some weighted norm inequalities concerning the Schrödinger operators, Comment. Math. Helv. 60 (1985), no. 2, 217-246. MR 800004 (87d:42027),
  • [10] Charles L. Fefferman, The uncertainty principle, Bull. Amer. Math. Soc. (N.S.) 9 (1983), no. 2, 129-206. MR 707957 (85f:35001),
  • [11] Robert Fefferman, Multiparameter Fourier analysis, Beijing lectures in harmonic analysis (Beijing, 1984) Ann. of Math. Stud., vol. 112, Princeton Univ. Press, Princeton, NJ, 1986, pp. 47-130. MR 864371 (89a:42001)
  • [12] Miguel De Guzman, Differentiation of integrals in $ \mathbf {R}^n$, Lecture Notes in Math. 481, Springer-Verlag, Berlin, 1975. MR 457661
  • [13] José García-Cuerva and José L. Rubio de Francia, Weighted norm inequalities and related topics, North-Holland Mathematics Studies, vol. 116, North-Holland Publishing Co., Amsterdam, 1985. Notas de Matemática [Mathematical Notes], 104. MR 807149 (87d:42023)
  • [14] Loukas Grafakos, Liguang Liu, Carlos Pérez, and Rodolfo H. Torres, The multilinear strong maximal function, J. Geom. Anal. 21 (2011), no. 1, 118-149. MR 2755679 (2011m:42031),
  • [15] Paul Hagelstein, Teresa Luque, and Ioannis Parissis, Tauberian conditions, Muckenhoupt weights, and differentiation properties of weighted bases, Trans. Amer. Math. Soc., to appear. Available at arXiv:1304.1015v2.
  • [16] T. Hytönen and C. Pérez, $ L(\log L)^{\epsilon }$ endpoint estimate and quantitative two weight estimates for maximal singular integrals, preprint.
  • [17] Björn Jawerth, Weighted inequalities for maximal operators: linearization, localization and factorization, Amer. J. Math. 108 (1986), no. 2, 361-414. MR 833361 (87f:42048),
  • [18] Björn Jawerth and Alberto Torchinsky, The strong maximal function with respect to measures, Studia Math. 80 (1984), no. 3, 261-285. MR 783994 (87b:42024)
  • [19] A. K. Lerner, On an estimate of Calderón-Zygmund operators by dyadic positive operators, J. Anal. Math., 121 (2013), 141-461. MR 3127380
  • [20] Andrei K. Lerner, Sheldy Ombrosi, Carlos Pérez, Rodolfo H. Torres, and Rodrigo Trujillo-González, New maximal functions and multiple weights for the multilinear Calderón-Zygmund theory, Adv. Math. 220 (2009), no. 4, 1222-1264. MR 2483720 (2010f:42024),
  • [21] Kabe Moen, Weighted inequalities for multilinear fractional integral operators, Collect. Math. 60 (2009), no. 2, 213-238. MR 2514845 (2010d:42028),
  • [22] M. Mastylo and C. Pérez, The Hardy-Littlewood maximal type operators between Banach function spaces, Indiana Univ. Math. J. 61 (2012), no. 3, 883-900. MR 3071689
  • [23] C. J. Neugebauer, Inserting $ A_{p}$-weights, Proc. Amer. Math. Soc. 87 (1983), no. 4, 644-648. MR 687633 (84d:42026),
  • [24] C. Pérez, Weighted norm inequalities for general maximal operators, Publ. Mat. 35 (1991), no. 1, 169-186. Conference on Mathematical Analysis (El Escorial, 1989). MR 1103614 (92b:42025),
  • [25] C. Pérez, A remark on weighted inequalities for general maximal operators, Proc. Amer. Math. Soc. 119 (1993), no. 4, 1121-1126. MR 1107275 (94a:42016),
  • [26] C. Pérez, On sufficient conditions for the boundedness of the Hardy-Littlewood maximal operator between weighted $ L^p$-spaces with different weights, Proc. London Math. Soc. (3) 71 (1995), no. 1, 135-157. MR 1327936 (96k:42023),
  • [27] Carlos Pérez, Two weighted inequalities for potential and fractional type maximal operators, Indiana Univ. Math. J. 43 (1994), no. 2, 663-683. MR 1291534 (95m:42028),
  • [28] M. M. Rao and Z. D. Ren, Theory of Orlicz spaces, Monographs and Textbooks in Pure and Applied Mathematics, vol. 146, Marcel Dekker Inc., New York, 1991. MR 1113700 (92e:46059)
  • [29] Eric T. Sawyer, A characterization of a two-weight norm inequality for maximal operators, Studia Math. 75 (1982), no. 1, 1-11. MR 676801 (84i:42032)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 42B20, 42B25, 47B38

Retrieve articles in all journals with MSC (2010): 42B20, 42B25, 47B38

Additional Information

Liguang Liu
Affiliation: Department of Mathematics, School of Information, Renmin University of China, Beijing 100872, People’s Republic of China

Teresa Luque
Affiliation: Departamento De Análisis Matemático, Facultad de Matemáticas, Universidad De Sevilla, 41080 Sevilla, Spain

Keywords: Strong maximal operators, $B_p$ condition, bump condition.
Received by editor(s): April 9, 2012
Received by editor(s) in revised form: August 18, 2012
Published electronically: June 10, 2014
Additional Notes: The first author was supported by the National Natural Science Foundation of China (Grant No. 11101425). The second author was supported by the Spanish Ministry of Science and Innovation Grant BES-2010-030264.
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society